Alert archive / Florida / Small Craft Advisories in 2009
Small Craft Advisory 4, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 30, 2009, 4:01 AM EST. It took effect at Jan 30, 2009, 12:00 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2009, 4:01 AM EST (09:01 UTC)
- In effect from
- Jan 30, 2009, 12:00 PM EST
- Expired
- Jan 31, 2009, 7:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
693 WHUS72 KKEY 300901 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 401 AM EST FRI JAN 30 2009 GMZ031>033-052>054-072>075-301630- /O.NEW.KKEY.SC.Y.0004.090130T1700Z-090131T2100Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 401 AM EST FRI JAN 30 2009 ...SMALL CRAFT ADVISORY IN EFFECT... SATURDAY... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF FLORIDA BAY...THE GULF OF MEXICO...AND THE ATLANTIC WATERS. WINDS WILL INCREASE AND SEAS WILL BUILD BEHIND A COLD FRONT THAT WILL PUSH THROUGH THE KEYS AND SURROUNDING WATERS BY THIS AFTERNOON. THE SMALL CRAFT ADVISORY WILL CONTINUE TONIGHT...AND THROUGH MUCH OF SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
495 WHUS72 KKEY 301514 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1014 AM EST FRI JAN 30 2009 GMZ031>033-052>054-072>075-302130- /O.CON.KKEY.SC.Y.0004.090130T1700Z-090131T2100Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1014 AM EST FRI JAN 30 2009 ...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS AND SEAS... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KASPER
542 WHUS72 KKEY 302058 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 358 PM EST FRI JAN 30 2009 GMZ031>033-052>054-072>075-310500- /O.CON.KKEY.SC.Y.0004.000000T0000Z-090131T2100Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 358 PM EST FRI JAN 30 2009 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BWC
446 WHUS72 KKEY 310320 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1020 PM EST FRI JAN 30 2009 GMZ031>033-052>054-072>075-311130- /O.CON.KKEY.SC.Y.0004.000000T0000Z-090131T2100Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1020 PM EST FRI JAN 30 2009 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO DUE TO NORTH WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
247 WHUS72 KKEY 310901 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 401 AM EST SAT JAN 31 2009 GMZ031>033-052>054-072>075-311600- /O.CON.KKEY.SC.Y.0004.000000T0000Z-090131T2100Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 401 AM EST SAT JAN 31 2009 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO DUE TO NORTH WINDS OF NEAR 25 KNOTS WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
058 WHUS72 KKEY 311158 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 658 AM EST SAT JAN 31 2009 GMZ031>033-052>054-072>075-312000- /O.EXT.KKEY.SC.Y.0004.000000T0000Z-090131T1200Z/ /O.NEW.KKEY.GL.W.0001.090131T1200Z-090131T1800Z/ /O.NEW.KKEY.SC.Y.0005.090131T1800Z-090131T2100Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 658 AM EST SAT JAN 31 2009 ...GALE WARNING IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE WARNING FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO DUE TO NORTH WINDS OF 25 TO 30 KNOTS WITH FREQUENT GUSTS AROUND 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 3:55 AM EST, 6 minutes earlier.
Area forecast discussion, Jan 30, 3:55 AM EST, 6 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 355 AM EST FRI JAN 30 2009 .DISCUSSION... THE SURFACE AXIS OF HIGHER PRESSURE HAS SETTLED SOUTH OF THE KEYS. KBYX WIND PROFILE...CUDJOE PROFILER...AND THE LATE EVENING LOCAL SOUNDING INDICATES A DEEP...ALBEIT LIGHT...SOUTH TO SOUTHWEST WIND EXTENDING THROUGH AROUND 10 KFT. KBYX RADAR SHOWS NO PRECIPITATION ECHOES NEARBY...AND ONLY ISOLATED RETURNS WELL TO THE NORTHWEST IN THE GULF OF MEXICO...IN CLOSE PROXIMITY OF THE LEADING EDGE OF THE COLD FRONT. EARLY MORNING IR SATELLITE IMAGES INDICATE ONLY SMALL CUMULUS PATCHES DRIFTING THROUGH THE STRAITS...AND EVEN FEWER POCKETS ALONG THE REEF. TEMPERATURES ARE IN THE UPPER 60S TO AROUND 70 ALONG THE ISLAND CHAIN...WITH DEWPOINTS RANGING FROM THE LOWER 60S CLOSE TO THE MAINLAND TO THE UPPER 60S IN THE LOWER KEYS. .FORECAST... LITTLE CHANGE IN FORECAST REASONING FROM THE LAST FEW ISSUANCES. WILL NEED TO INSERT PATCHY FOG FOR EARLY THIS MORNING THANKS TO THE LIGHT PROFILE...MOSTLY CLEAR SKIES...AND HIGH SURFACE DEWPOINTS. WILL HAVE TO KEEP AN EYE ON THIS FOR THE NEXT FEW HOURS...IN THE RARE CHANCE VISIBILITIES PLUMMET IN SOME OF THE LARGER LOWER KEYS. OTHERWISE...A DIGGING TROUGH IN THE SOUTHEAST PORTION OF THE COUNTRY WILL BEGIN TO ACCELERATE THE COLD FRONT THAT IS CURRENTLY STRETCHED ACROSS THE CENTRAL SECTION OF THE FLORIDA PENINSULA SOUTHWARD TODAY. ALL SHORT RANGE GUIDANCE IS IN CLOSE TEMPORAL AGREEMENT IN REGARDS TO THE DIRECTIONAL SHIFT AND STEADY INCREASE IN WIND SPEEDS THROUGH LATE THIS MORNING AND AFTERNOON. THE BEST MID LEVEL ENERGY REMAINS SHUNTED NORTH AND NORTHEAST OF OUR LATITUDE AS THE FRONT PASSES THROUGH EARLY THIS AFTERNOON. WE WILL SEE CLOUDS INCREASE AHEAD OF THE FRONT THIS MORNING...BUT RAIN CHANCES WILL REMAIN IN THE LOWER RANGE OF CHANCE TODAY. TEMPERATURES IN THE LOWER TO MIDDLE 70S ALONG THE ISLAND CHAIN THROUGH THE MORNING WILL BEGIN TO DROP THROUGH THE AFTERNOON WITH THE ONSET OF BREEZY NORTHERN CONDITIONS. WINDY CONDITIONS WILL PERSIST TONIGHT DRAGGING QUITE COOL TEMPERATURES INTO ALL OF THE KEYS. THICKNESSES AND TEMPERATURES ALOFT SUGGEST UNDERCUTTING MOS GUIDANCE TEMPERATURES BY A FEW DEGREES FOR TONIGHT...SO WILL MAINTAIN A 50 TO 55 DEGREE RANGE ALONG THE ISLAND CHAIN. SATURDAY WILL BE COOL AS WELL WITH TEMPERATURES STRUGGLING TO GET MUCH HIGHER THAN THE LOWER 60S THANKS TO A STEADY AND BREEZY NORTH TO NORTHEAST WINDS. WILL MAKE THAT MINOR WORDING ADJUSTMENT FOR THAT PERIOD ON THIS FORECAST. THE MID TO UPPER LEVEL TROUGH PULLS WELL EAST OF THE COAST BY EARLY SUNDAY...ALLOWING THE TRAILING SURFACE HIGH PRESSURE TO EXPAND EASTWARD...AND BECOME CENTERED IN THE WESTERN ATLANTIC BY LATE SUNDAY AND EARLY MONDAY. ANOTHER STRONG DIGGING TROUGH WILL BRING ANOTHER COLD FRONT THROUGH SOUTH FLORIDA AND THE KEYS BY EARLY TUESDAY MORNING. LONG RANGE GUIDANCE NUMBERS SUGGEST EVEN LOWER OVERNIGHT TEMPERATURES BY A COUPLE OF DEGREES FOR BOTH TUESDAY NIGHT AND WEDNESDAY NIGHT WHEN COMPARED TO THE EXPECTED CONDITIONS TONIGHT. WILL NOT MAKE ANY ADJUSTMENTS TO EITHER THOSE GRIDDED TEMPERATURES OR THE SMALL CHANCE OF SHOWERS FROM MONDAY THROUGH EARLY TUESDAY MORNING ON THIS FORECAST. .MARINE... STRENGTHENING NORTHWESTERLY WINDS DO NOT BEGIN UNTIL ROUGHLY THE MIDDLE OF THE DAY...BUT SMALL CRAFT ADVISORY CONDITIONS WILL ENCOMPASS ALL OF THE SERVICE AREA BY LATE TODAY. SO THE ADVISORY HAS BEEN INCLUDED IN THIS UPCOMING FORECAST. THE ADVISORY WILL CONTINUE THROUGH TONIGHT AND SATURDAY AS WINDS VEER MORE TOWARDS THE NORTHEAST. THERE IS A GOOD CHANCE THAT A SMALL CRAFT FOR HAZARDOUS SEAS WILL CONTINUE INTO SUNDAY ACROSS THE STRAITS. MORE MODERATE CONDITIONS WILL CONTINUE THROUGH MONDAY AHEAD OF ANOTHER FRONT...WHICH IS EXPECTED TO MOVE THROUGH EARLY TUESDAY AND LIKELY BRING AT LEAST CAUTIONARY CONDITIONS FOR SMALL CRAFT...POSSIBLY ANOTHER ADVISORY. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE REMAINDER OF THE MORNING. LIGHT WINDS WILL RESULT IN HAZY VFR CONDITIONS AROUND SUNRISE AND PATCHY GROUND FOG IN SHELTERED AREAS. A COLD FRONT WILL MOVE ACROSS THE KEYS THIS AFTERNOON...RESULTING IN OVERCAST MOSTLY VFR CONDITIONS AND STRONG NORTHWEST TO NORTH CROSSWINDS AT THE ISLAND TERMINALS. A PERIOD OF MVFR CEILINGS ARE POSSIBLE FOR A FEW HOURS AFTER FRONTAL PASSAGE AS COLD AIR STRATOCU STREAMS ACROSS THE KEYS. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 74 56 63 57 / 30 - 0 - MARATHON 74 54 63 56 / 30 - 0 - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY BEGINNING NOON TODAY FOR GMZ031>033-GMZ>054- GMZ072>075. && PUBLIC/MARINE.........04 AVIATION/NOWCASTS.....11 DATA COLLECTION.......ROSS VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jan 29, 5:58 AM EST, 22 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 558 AM EST THU JAN 29 2009 FLZ076>078-GMZ031>033-052>054-072>075-301100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 558 AM EST THU JAN 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT IS EXPECTED TO PASS THROUGH THE KEYS ON FRIDAY... WITH FRESH TO STRONG NORTHERLY WINDS DEVELOPING BEHIND THE FRONT LATER FRIDAY AND CONTINUING THROUGH SATURDAY. SMALL CRAFT ADVISORIES WILL PROBABLY BE NEEDED FROM FRIDAY AFTERNOON THROUGH SATURDAY. SMALL CRAFT ADVISORIES OR CAUTIONARY HEADLINES MAY BE NEEDED SATURDAY NIGHT...AND SMALL CRAFT MAY NEED TO CONTINUE TO EXERCISE CAUTION ON THE FLORIDA STRAITS ON SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.